The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Magnesium


#1

Hey guys, I’ve had a lot of success today by taking 400mg of magnesium glycinate in the morning and again at night (6pm) - it was also in combination with the gabapentin (300mg total per day) but the magnesium seems to make more of a difference to me than anything. Try it perhaps. Hope you all feel better soon - I know how tough this MAV crap is. I had a dinner feeling almost normal again under intense lights with this magnesium in my system today so take that for what it’s worth I guess. xx

(NB from admin: this image links to a product this member has found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. Thanks for your support!)


#2

I know the eminent Dr Hain does recommend Magnesium so guess it’s one of thevmore appropriate ‘better’ ones for migraine/MAV however my argument with supplements is one should first be tested to see if one is deficient otherwise it’s ‘trial and error’, just like the meds. One could be poking substances into the body it doesnt need and could potentially upset chemical balance. Last autumn I took Vitamin D even titrated up on it slowly - yes I know it’s’only’ a vitamin - and a day or two after hitting the ful dose - BAM - the worst breakthrough since been on meds. Now Vitamin D could well be another for MAVers to consider as MAVers do tend to spend alot of time indoors and/or avoiding natural sunshine. It would be good to know your body really was in need first though.
Update: interestingly whilst searching for info on Propranolol/sunshine just yesterday I may have hit on the connection between Vitamin D and my breakthrough attack last Autumn. Apparently Vitamin D can, like lots of meds, affect the efficiency of betablockers so just maybe that’s what caused my breakthrough attack.


#3

There are so many things to watch out for - I read something about folic acid being a trigger for some people. I am often folate anaemic and take a supplement when I remember so I am now not sure if I should stop or not. More research required I think! Jan


#4

That’s amazing :slight_smile: I take 600m can you take 800 does it make a diff ?


#5

It’s NOT just a vitamin, its a hormone. And it controls a lot of processes in the body, including how calcium is absorbed. I also titrated up on Vitamin D with my Naturopath’s advice and got pulsating tinnitus in both ears that lasted about 2 days after stopping the Vitamin D. I told my Naturopath what happened, but I don’t think she really believes me or doesn’t think its that scary (after all its not her ears!).

But… if I get Vitamin D from the sun and/or UV lamp exposure I don’t get pulsating tinnitus at all. So now my Naturopath lectures me on skin cancer… argh


#6

Interesting you getting tinnitus on Vitamin D. Were you on the Verapamil at the time too? Oh! the ‘experts’ don’t believe you. My GP said it was pure coincidence! I thought the Vit D caused it directly but as it turns out it’s indirectly because it appears to have affected the way the betablocker works keeping symptoms at bay so they just broke through. Natural is so much better. I cannot take calcium tablets either.


#7

Interesting that Vitamin D brought on the pulsating tinnitus - I shall avoid it in that case as I have got rid of the pulsating tinnitus since taking pizotifen - still have the ringing tinnitus though, but hope that goes away eventually. I tend to keep out of the sun as I burn easily and have had a BCC recently so had been thinking about taking a supplement.


#8

what is pulsating tinnitus?


#9

tinnitus which fluctuates in volume, usually in rhythm with your heart beat.

I get it quite a lot, but it’s got a lot better over time. I’ve had some shocking phases of it in the past …


#10

ah, I have that always in the morning, even before this MAV, for like 1 minute.


#11

I think I should note that I started on a high 10,000 IU dose. Vitamin D can be a big help to people, if you aren’t getting enough sunlight you should try supplementing and checking your levels. In my case, I use a UV lamp in the winter and just avoid any “weirdness” that comes with oral Vitamin D. I didn’t mean to scare people on here from taking Vitamin D. Normally it is completely harmless and actually helpful for most people.


#12

I was not on Verapamil at the time I got the pulsating tinnitus.


#13

Thanks for clarifying - that is quite a high dose you were taking. I am having a bit of ear trouble at the moment - it had started to improve but has come back again and I am a bit nervous about making things worse.


#14

Yeah, my Naturopath proscribed 5000 IU but I only had 10,000 IU lying around… Still would be nervous with 5000 though, so I just get my Vitamin D through other means.


#15

I took 50,000 for 12 weeks because I was depleted… not sure if it made something for good or for bad. As @turnitaround has said, I was at my worst, so who knows what was what